Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 72, NWS Jackson, KY

April 3, 2012Floyd County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 3, 2012, 5:25 PM EDT for Floyd County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2012, 5:25 PM EDT (21:25 UTC)
Expired
Apr 3, 2012, 6:00 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Floyd County, KY

The radar

The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:41 PM EDTHAIL 0.88Prestonsburg, KYWINDS ARE ROCKING THE VEHICLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS53 KJKL 032125
SVRJKL
KYC071-032200-
/O.NEW.KJKL.SV.W.0072.120403T2125Z-120403T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 600 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BRAINARD...OR 7 MILES WEST OF PRESTONSBURG...AND MOVING SOUTHEAST
  AT 10 MPH.

  AT 1624 EDT HAIL THE SIZE OF PENNYS WAS REPORTED IN ON HWY 114 5
  MILES WEST OF PRESTONSBURG WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOTSON AND DAVID AROUND 535 PM EDT.
  BLUE RIVER AND CLIFF AROUND 540 PM EDT.
  PRESTONSBURG AROUND 545 PM EDT.
  DOCK AND PYRAMID AROUND 550 PM EDT.
  LANCER AND HIPPO AROUND 555 PM EDT.
  MARTIN...ALPHORETTA...BEAVER JUNCTION AND ARKANSAS AROUND 600 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID
AND EMMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3763 8260 3745 8278 3753 8288 3759 8290
      3765 8291 3767 8294 3771 8294 3772 8293
      3771 8289 3773 8287 3774 8280
TIME...MOT...LOC 2124Z 310DEG 10KT 3766 8288
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
2 follow-up statements
400 
WWUS53 KJKL 032135
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT TUE APR 3 2012

KYC071-032200-
/O.CON.KJKL.SV.W.0072.000000T0000Z-120403T2200Z/
FLOYD KY-
535 PM EDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN FLOYD
COUNTY UNTIL 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DOTSON...OR 5 MILES WEST OF PRESTONSBURG...MOVING SOUTHEAST AT 10
MPH.

IN ADDITION...AT 534 PM EDT DIME SIZED HAIL WAS REPORTED IN 5 MILES 
WEST OF PRESTONSBURG WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE RIVER AND CLIFF AROUND 540 PM EDT.
  PRESTONSBURG AROUND 545 PM EDT.
  DOCK AND PYRAMID AROUND 550 PM EDT.
  LANCER AND HIPPO AROUND 555 PM EDT.
  MARTIN...ALPHORETTA...ARKANSAS AND BEAVER JUNCTION AROUND 600 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EMMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3745 8278 3753 8288 3759 8290 3765 8291
      3773 8284 3773 8280 3772 8278 3763 8260
TIME...MOT...LOC 2134Z 310DEG 10KT 3764 8285
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
354 
WWUS53 KJKL 032155
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT TUE APR 3 2012

KYC071-032205-
/O.EXP.KJKL.SV.W.0072.000000T0000Z-120403T2200Z/
FLOYD KY-
555 PM EDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLOYD COUNTY WILL
EXPIRE AT 600 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3745 8278 3753 8288 3759 8290 3765 8291
      3773 8284 3773 8280 3772 8278 3763 8260
TIME...MOT...LOC 2155Z 310DEG 10KT 3760 8279

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:37 PM EDT, 48 minutes earlier.

Area forecast discussion, Apr 3, 4:37 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT TUE APR 3 2012

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 354 PM EDT TUE APR 3 2012

SCATTERED TO NUMEROUS CONVECTION CONTINUES TO SAG TO THE
SOUTH...AFFECTING MAINLY LOCATIONS ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY AND HIGHWAY 80. WE CONTINUE TO SEE A FEW STORMS SPIKING TO
SEVERE LIMITS...WITH LOTS OF REPORTS OF DIME TO NICKEL SIZED HAIL.
EXPECT THIS CONVECTION TO GRADUALLY WIND DOWN THROUGH DUSK. ALL EYES
THAN POINT OFF TO THE NORTHWEST...WHERE IR SATELLITE IS SHOWING SOME
ENHANCED CLOUD TOPS OVER IL...WHERE A SHORT WAVE TROUGH AND SURFACE
LOW ARE TRACKING.

THE MODELS HAVE BEEN SHOWING CONVECTIVE INITIATION ASSOCIATED WITH
THESE FEATURES LATER THIS AFTERNOON INTO THIS EVENING...AND THEN
BRINGING THIS MCS DOWN INTO KENTUCKY BETWEEN 06 AND 12Z. SOME STORMS
MAY HANG ONTO SEVERE STATUS...ALTHOUGH INSTABILITY WILL BE
WANING. WILL MAINTAIN LIKELY POPS TONIGHT INTO TOMORROW AS THE
ASSOCIATED SURFACE COLD FRONT WILL BE STALLING OUT ACROSS THE
AREA...WITH A GOOD POTENTIAL OF ADDITIONAL THUNDERSTORM ACTIVITY RE-
FIRING...AS ADDITIONAL IMPULSES TRAVERSE THE FLOW ALOFT. THIS
ACTIVITY WILL LINGER INTO WEDNESDAY NIGHT...WITH THE BEST POPS
GRADUALLY SAGGING SOUTH WITH TIME. WILL HAVE TO WATCH OUT FOR THE
POTENTIAL OF AT LEAST MINOR FLOODING...WITH SOME LOCATIONS LIKELY
SEEING MULTIPLE ROUNDS OF HEAVY RAINFALL.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 435 PM EDT TUE APR 3 2012

THE MODELS CONTINUE TO BE IN DECENT AGREEMENT EARLY IN THE PERIOD
WITH TAKING AN UPPER LEVEL LOW SOUTH OF A RIDGE OVER THE NORTHERN MS
VALLEY AND INTO THE TN VALLEY AND THEN OFF THE SOUTHEASTERN US
COASTLINE BY AFTERNOON OR EVENING ON FRI. UPPER LEVEL RIDGING WILL
THEN BUILD IN BEHIND THE UPPER LEVEL LOW PASSING TO THE SOUTH OF THE
AREA...BUT SHOULD NOT REMAIN VERY LONG...WITH THE AXIS OF THE RIDGE
SHIFTING EAST OF THE AREA LATE ON SAT NIGHT OR VERY EARLY ON SUN.
FROM FRI INTO SUN EVENING...AN UPPER LEVEL SYSTEM IS EXPECTED TO
TRACK FROM THE NORTHERN ROCKIES TOWARD ONTARIO AND POSSIBLY MERGE IT
WITH A MEANDERING UPPER LEVEL LOW TO ITS EAST THAT RETROGRADES TOWARD
THE WEST. THERE IS CONSIDERABLE MODEL SPREAD IN TIMING OF WAVES FROM
SUN NIGHT THROUGH THE TUESDAY PERIOD AND SOME INCONSISTENCY FROM
MODEL RUN TO MODEL RUN. THE OVERALL TREND FROM SUN NIGHT THROUGH
TUESDAY IS FOR THE DEVELOPMENT OF AND THEN AMPLIFICATION OF A TROUGH
FROM EASTERN CANADA DOWN INTO THE GREAT LAKES TOWARD THE MID
ATLANTIC STATES.

SFC LOW PRESSURE TRACKING ALONG THE STALLED OUT BOUNDARY TO OUR
SOUTH ASSOCIATED WITH THE EAST SOUTHEASTWARD MOVING UPPER LEVEL LOW
EARLY IN THE PERIOD WILL PRECEDE THE UPPER LEVEL LOW TO THE EASTERN
SEABOARD BY LATE THU NIGHT INTO EARLY ON FRI. THIS SYSTEM WILL
CONTINUE TO EXIT TO THE EAST WITH A RATHER DRY SFC HIGH SETTLING
INTO THE GREAT LAKES ON FRI NIGHT. THIS SFC HIGH AND UPPER LEVEL
SYSTEM WILL GRADUALLY SHIFT EAST ON SAT INTO SAT NIGHT. AN
INCREASINGLY SHEARED OUT COLD FRONT WILL THEN MOVE ACROSS THE AREA
ON SUN INTO POSSIBLY AS LATE AS SUN EVENING. THE PERIOD FROM SUN
NIGHT VARIES FROM MODEL RUN TO MODEL RUN AS FAR AS DETAILS...BUT
HAVE GENERALLY FAVORED THE GFS ENSEMBLE MEAN AND THE 0Z ECMWF RUN
LATE IN THE PERIOD. THIS WOULD SEND ANOTHER COLD FRONT/CLIPPER
SYSTEM ACROSS THE AREA ON MON INTO MONDAY NIGHT. PASSING UPPER LEVEL
DISTURBANCES AND UPSLOPE FLOW SHOULD LINGER AT LEAST INTO TUE AND A
MUCH COLDER AIRMASS WILL BEGIN TO WORK INTO THE REGION. JUST AFTER
THE PERIOD COULD BE COLDER THAN TEMPERATURES THAT HAVE BEEN
EXPERIENCED OVER THE PAST COUPLE OF WEEKS.

AS FOR POPS...THE PERIOD SHOULD START AND END UNSETTLED. OPTED FOR A
GRADIENT IN POPS ON THU...OR BASICALLY VERY CLOSE TO THE PREVIOUS
FORECAST FOR THU WITH THE BOUNDARY NEARBY AND SFC AND UPPER LOW
PASSING JUST SOUTH. MOS GUIDANCE AND SREF WAS A BIT HIGHER IN THE
FAR SOUTH AND OPTED TO GO WITH LIKELY IN THE FAR SOUTH FOR THU.
CHANCES WILL DECREASE AS THE BOUNDARY MOVES AWAY FROM THE REGION AND
THE LOW PRESSURE SYSTEM BEGINS TO DEPART ON THU NIGHT. FRI SHOULD
GENERALLY END UP DRY WITH POSSIBLY AN ISOLATED SHOWER EARLY NEAR THE
VA BORDER. OVERALL...THE START OF THE WEEKEND LOOKS TO BE DRY FROM
MIDDAY FRI ON IN ALL AREAS AND THIS CONTINUING INTO SATURDAY NIGHT.
HAVE WENT WITH JUST SLIGHT CHANCE POPS WITH THE FIRST COLD FRONT ON
SUNDAY AND INTO SUN EVENING IN THE FAR EAST AS THE BOUNDARY WILL BE
SHEARING OUT AND BEST UPPER LEVEL SUPPORT WILL PASS NORTH OF THE AREA
AND MOISTURE ADVECTION INTO THE REGION WILL BE RATHER MEAGER. FOR
LATE MONDAY INTO MONDAY NIGHT WITH THE SECOND FRONT AND UPPER LEVEL
SHORTWAVES POSSIBLY AFFECTING THE ARE LATE IN THE PERIOD WENT WITH
SLIGHT CHANCE TO CHANCE.

DEWPOINTS SHOULD DROP OFF INTO THE 30S ESPECIALLY IN THE FAR NORTH
AND EAST WITH THE SFC HIGH BUILDING IN ON FRI INTO FRI NIGHT. SOME
OF THE FAR NORTHERN AND EASTERN VALLEY LOCATIONS COULD EXPERIENCE
LOWS GETTING INTO THE UPPER 30S AND HAVE TRENDED MIN T FOR THESE
AREAS DOWN. A RIDGE/VALLEY SPLIT MIGHT OCCUR IN THE FAR EASTERN PART
OF THE AREA ON SAT NIGHT. HIGHS SHOULD BE SLIGHTLY BELOW NORMAL FOR
THU AND FRI...WITH ABOVE NORMAL MAX TEMPS FROM SAT THROUGH MON.
BELOW NORMAL TEMPS SHOULD ARRIVE BEHIND THE SECONDARY FRONT ON TUE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 218 PM EDT TUE APR 3 2012

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SEEN ACROSS
THE AREA THROUGH DUSK...BEFORE DYING OFF TEMPORARILY. A COMPLEX OF
THUNDERSTORMS MAY BE TAKING AIM AT THE AREA AFTER MIDNIGHT FROM THE
NORTHWEST AND GRADUALLY WORK SOUTHEAST ACROSS THE AREA THROUGH DAWN.
VFR CONDITIONS WILL BE SEEN THE MAJORITY OF THE TIME UNTIL THE
ARRIVAL OF THE STORMS OVERNIGHT...ALTHOUGH TEMPORARY IFR CONDITIONS OR
WORSE WILL BE POSSIBLE AT ANY GIVEN LOCATION THROUGH THE NEXT SEVERAL
HOURS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GEOGERIAN
LONG TERM....JP
AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 3, 4:11 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT TUE APR 3 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
411 PM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW STORMS MAY CONTAIN LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. THIS MAY CAUSE MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH WEDNESDAY
NIGHT...AND THEN AGAIN ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...WHICH MAY LEAD TO MINOR
FLOODING OF LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR DAMAGING
WINDS.

GEOGERIAN

In the hours before

Special weather statement, Apr 3, 4:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT TUE APR 3 2012

KYZ080-116-032115-
LAUREL-CLAY-
447 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT TUESDAY AFTERNOON...

   WEST CENTRAL CLAY AND
   LAUREL.

AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMICHAEL...
OR NEAR LONDON...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LONDON AROUND
505 PM EDT...MAPLESVILLE AROUND 510 PM EDT...LEVI JACKSON S.P. AROUND
515 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS UP TO 40
MPH...FREQUENT LIGHTNING AND PEA TO NICKEL SIZED HAIL IN THESE
AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Apr 3, 4:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT TUE APR 3 2012

KYZ079-032130-
PULASKI-
452 PM EDT TUE APR 3 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY
THROUGH 530 PM EDT TUESDAY AFTERNOON...

   WESTERN PULASKI.

AT 452 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MAGNUM...OR 15
MILES NORTHWEST OF SOMERSET...MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FAUBUSH AROUND
510 PM EDT...STAB AROUND 520 PM EDT...NAOMI AROUND 525 PM EDT...HOGUE
AROUND 530 PM EDT...

RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...GUSTY WINDS UP TO 35
MPH...FREQUENT LIGHTNING AND PEA TO NICKEL SIZED HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Local storm report, Apr 3, 4:59 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             EAST BERNSTADT          37.19N 84.12W
04/03/2012  E0.88 INCH       LAUREL             KY   TRAINED SPOTTER

&&

DSTAMPER
Special weather statement, Apr 3, 5:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT TUE APR 3 2012

KYZ107-109-110-113-120-032200-
JOHNSON-KNOTT-MAGOFFIN-PIKE-FLOYD-
516 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
PM EDT TUESDAY EVENING...

   SOUTH CENTRAL JOHNSON...
   NORTH CENTRAL KNOTT...
   SOUTHEASTERN MAGOFFIN...
   NORTHWESTERN PIKE AND
   NORTHERN FLOYD.

AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SWAMP
BRANCH...OR 7 MILES WEST OF PRESTONSBURG...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRAINARD AROUND
525 PM EDT...FREDVILLE AROUND 530 PM EDT...DOTSON AROUND 535 PM
EDT...BLUE RIVER AROUND 540 PM EDT...DOCK AROUND 545 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

SHALLENBERGER
Special weather statement, Apr 3, 5:23 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT TUE APR 3 2012

KYZ112-113-115-032200-
KNOTT-PERRY-BREATHITT-
523 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
PM EDT TUESDAY EVENING...

   EXTREME NORTHWESTERN KNOTT...
   NORTH CENTRAL PERRY AND
   BREATHITT.

AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NOCTOR...OR
NEAR JACKSON...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...QUICKSAND
AROUND 530 PM EDT...HAGINSVILLE AROUND 535 PM EDT...PORTSMOUTH AROUND
540 PM EDT...WILSTACY AROUND 545 PM EDT...PRESS AROUND 550 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

SHALLENBERGER
Local storm report, Apr 3, 5:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             5 W PRESTONSBURG        37.67N 82.86W
04/03/2012  E0.75 INCH       FLOYD              KY   COUNTY OFFICIAL

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:45 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley45 min
Apr 3, 3:06 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley39 min
Apr 3, 3:12 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley48 min
Apr 3, 3:53 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Pike37 min
Apr 3, 4:16 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel44 min
Apr 3, 4:19 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel41 min
Apr 3, 4:23 PM EDTAreal Flood AdvisoryJKLLetcher2 hr
Apr 3, 4:37 PM EDTFlash Flood WarningJKLLetcher3 hr
Apr 3, 4:43 PM EDTFlash Flood WarningJKLHarlan3 hr
Apr 3, 4:46 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel11 min
Apr 3, 4:49 PM EDTSevere Thunderstorm WarningJKLClay, Laurel31 min
Apr 3, 6:21 PM EDTFlash Flood WarningJKLJohnson, Magoffin3 hr
Apr 3, 6:33 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin3 hr
Apr 3, 7:15 PM EDTAreal Flood AdvisoryJKLKnox, Laurel, Whitley2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.